Propranolol side effect ... appetite loss - Vascular Birthmarks Foundation Forum
  Vascular Birthmarks Foundation Hemangiomas  |  Port Wine Stains  |  Vascular Malformations  
VBF logo

1994 - 2014
Celebrating 20 years with
75,000 networked into treatment

Dr. Linda Rozell-Shannon, PhD President and Founder

   VBF 20th Anniversary Gala Friday, October 10, 2014 in New York City

VBF 2014 Annual Conference Saturday, October 11, 2014 in New York City

Donate to VBF    Shop VBF Products

Go Back   Vascular Birthmarks Foundation Forum > Hemangioma Help > Help and Resources for Hemangiomas

Reply
 
Thread Tools Display Modes
  #1  
Old 06-22-2010, 09:43 PM
sydjune2010 sydjune2010 is offline
Junior Member
 
Join Date: May 2010
Posts: 5
Default Propranolol side effect ... appetite loss

I haven't been able to find anyone else who has had this problem with Propranolol. My daughter right after starting to take the medication for her Compound H's began to not want to eat .. she would eat 2-3 ozs (she is 5 months old... normally eats 7 ozs) and then stop and refuse to eat more .. it will literally take me an hour to feed her... forcing her to eat really. Only the morning goes off without too much of a fuss but still a little.
I have found it listed as a side effect for propranolol but nothing in relation to infants .. only on the normal drugs side effect list.
Anyone else experience this?
The doc has decided to ween her off of it and see what happens.
I really wanted this medicine to be ok ... it was doing so well for her nose H.
Reply With Quote
  #2  
Old 06-22-2010, 11:05 PM
missy missy is offline
Administrator
 
Join Date: Apr 2006
Posts: 1,727
Default

There's not a whole lot known or published about the use of the drug in infants. I would imagine that if it can be a side effect in an adult, it could certainly be one in children too.

Missy
Reply With Quote
  #3  
Old 06-23-2010, 02:50 AM
skluns skluns is offline
Junior Member
 
Join Date: May 2010
Posts: 5
Default

My child has not had any problems eating. However, my pediatrician and the physicians who started the administration of propranolol on my son stated that if he had a loss of appetite or eating habits changed to let them know. They said it could be a sign of low blood pressure. I am sure your little girl is just fine, but I would definitely let the doctor ween her off. If she starts eating more then you will have your answer. She may only need a lower dose of medicine. Good luck and keep us posted.
Reply With Quote
  #4  
Old 07-02-2010, 04:43 PM
beef5stew beef5stew is offline
Junior Member
 
Join Date: Jan 2010
Posts: 11
Default

My Daughter is about to turn 1 and has been on Propranolol since January.

She's in the 95% in weight. I was wondering if the medicene caused an Increased appetitie.
Reply With Quote
  #5  
Old 07-03-2010, 01:43 AM
mperron mperron is offline
Member
 
Join Date: Feb 2010
Posts: 65
Default

What I seem to have realized is that I tend to associate many things (i.e reflux, stomach upset) as being a side effect of propranolol when in fact they have nothing to do with the drug. It's hard to rule out a specific cause to the symptom's our little ones are showing as their can be many factors other than propranolol alone. In my son's case most of his symptoms are likely related to him being premature rather than the propranolol. The older my son gets the less symptoms he seems to have (such as the ones mentioned), and my son is still on propranolol at 6months.
Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump